Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Lung cancer patient. Hot flashes in head and sweating. Should I take supplements like Vit E or C?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
Im 70 yrs old, was diag. w/lung cancer almost 2 yrs ago..feeling pretty good...weirdly right? but! I have head hot
flashes that I wake up with almost every morning, my hair just dripping w/ Im thinking maybe some supplements, like vit E or C or Mag??
thanks, XXXX XXXX
Posted Mon, 28 Oct 2013 in Cancer
Answered by Dr. M Y Shareef 1 hour later
Brief Answer:
Positive thinking cures a lot of diseases.

Detailed Answer:
Hi XXXXXXX ! Good evening. I am Dr Shareef, a general surgeon answering your query.

I am impressed at your way of looking at your problem, that is feeling pretty good ! This shows your positive attitude towards all aspects of your life.

The hot flashes you are getting could be due to the lung cancer itself due to unexplained reasons, but most likely due to some un-explained hormonal influences in your case.

The sweating could possibly be due to some unnoticed fever which could be anything because of a lung infection in your case to some kind of pyrogens released in the blood due to the cancer itself.

To avoid both these symptoms, I would advise you to avoid spicy and oily food, take a lot of liquids and a high roughage diet. A bit of regular exercises within your own medical limits may be of help. I would like to add an anti depressant medication also for your hot flushes, which is an accepted modality of treatment.

You have not mentioned if there was any surgery for your lung cancer or not.

There is no harm in taking supplements like Vit E or C or Calcium, etc. I would like to add an iron supplement for you in addition.

May I presume that you do not smoke and consume any alcoholic beverages now ? These may also precipitate the symptom of your hot flushses.

I hope I have answered your query. If you have any more doubts, I will be happy to respond.

Thanks for using XXXXXXX for your health query. Good luck. Dr Shareef.
Above answer was peer-reviewed by
Follow-up: Lung cancer patient. Hot flashes in head and sweating. Should I take supplements like Vit E or C? 3 hours later
Thanks Dr Shareef...I will try the iron along w/the E & Cal./ hospice nurse also said the cancer could be causing the head/nite sweats...(went w/hospice after the radiation & chemo) Even in menopause I didn't have this kind of sweating..(the head/hair)...I do not smoke or drink..although I was a smoker until about 12 yrs ago..And, I am on 2 kinds of anti depressants, have been for 10 years now..(gen.anxiety disorder) I do try to stay positive, and Ive had friends say "oh my dad was diagnosed w/lung cancer and lived 7 or 8 more years..." so Im hopeing thats gonna be me! lol I was apparently not a candidate for surgery... Fatigue seems to be my greatest factor, but I resist the urge to lay around, and make sure I have my housekeeper go shopping w/me at least once a week! sometimes I use the riding cart. sometimes I don't..I am vegetarian and eat well, if not as much as I used to. of course Im on oxygen and do get short of breath if I try to get to "busy" cleaning, or doing laundry..otherwise I get around pretty good. still drive! and so far my pain is "1" on a scale of 1 to 10!
Thanks for your response, it reassures me of what Id read, and been told...
no need to respond, I just wanted to say thanks a bunch..
regards, XXXX (XXXX)
Answered by Dr. M Y Shareef 5 hours later
Brief Answer:
A personal feeling.

Detailed Answer:
Hi XXXXXXX ! Good morning. This is a personal response, and not a professional response to your reply above.

I just want to compliment you again for the activity you do with your existing problems, which is encouraging for other patients and for us as well. The only thing I can say for you is that it was nice inter acting with such a brave lady with a very positive attitude towards life.

Regards and good luck. Dr Shareef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor